Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Thursday, July 30, 2015

Loxitane continued

It's been a few weeks since I wrote about the EPS.  With Cogentin and valium I have pretty much eliminated the muscle pain.  But I'm still having issues that may be deal breakers.

I went back to my normal dose of my Emsam (MAOI) last week and during dinner my face flushed deeply.  I finally took my blood pressure and instead of my usual 103/64 it was 135/84 or something like that.  It shouldn't interact but that is what an MAOI reaction looks like so it probably was and so I had to cut the Emsam back down to 6 mg.  Which is fine now but won't be when SAD season hits and that is coming soon.  But that was just something to discuss with Dr. Brain later.  She wanted me to come down on the loxapine because I was still having muscle pain but because it was working I asked if I didn't complain until I saw her if I could stay on the dose and then in a month we had already planned to lower my Seroquel dose.

That seemed to be working until several days ago when I realized my mouth had movements that I couldn't control.  Mostly my tongue is constantly moving (it stops if I think about it but starts before I even have it back in my mouth) and my jaws are making small chewing movements.  I left it alone to see if anyone noticed from the outside and yesterday my mom did, from a distance.  And since the inside of my mouth is getting pretty chewed up and visible oral motor movements are pretty much my one thing I won't tolerate (and I think it is a bad thing that must be stopped or it can turn into tardive dyskinesia, permanent uncontrolled movements) so I emailed Dr. Brain who said she doesn't want me to suffer with EPS and I can lower the Seroquel now  and will start another med (ironically a blood pressure med) in a few weeks if this doesn't calm down.  I know what the reality is; I'm getting close to failing this drug.  I'm terrified of that; the other typical anti-psychotics are not pretty.  Loxapine hasn't been bad except for the EPS which is just something I'm more prone to getting for whatever reason.  But hopefully lowering my Seroquel fixes my brain chemistry and everything will be fine again.  Dr. Brain is on vacation so if it isn't then I'll be dealing with another dr which I dread the idea of.  

So, for now, great drug, big problems handling it.  Very disappointed because I am feeling better and hate the idea of losing that.

1 comment:

Jean Grey said...

That is terrifying. And one of the reasons I am scared of antipsychotics- although still taking Zyprexa.

I know that they sometimes use Clozaril with people who have TD. Seroquel is supposed to being really good in that regard too- something about it not holding on to the D2 receptor for very long. But I know Seroquel is not enough for you right now.